Abstract and Applied Analysis
Volume 2004 (2004), Issue 2, Pages 115-131

Species survival versus eigenvalues

Luiz Antonio Ribeiro de Santana,1,2 Yuri Dimitrov Bozhkov,1 and Wilson Castro Ferreira Jr.1

1Departamento de Matemática Aplicada, Instituto de Matemática, Estatística e Computação Científica, Universidade Estadual de Campinas, CP 6065, Campinas 13083-970, SP, Brazil
2Departamento de Matemática, Faculdade de Ciências Exatas, Universidade do Estado de Mato Grosso, Avenue São João, Cáceres 78200-000, MT, Brazil

Received 19 August 2003

Copyright © 2004 Luiz Antonio Ribeiro de Santana et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Mathematical models describing the behavior of hypothetical species in spatially heterogeneous environments are discussed and analyzed using the fibering method devised and developed by S. I. Pohozaev.